Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Noticed skin on stomach being sensitive with cluster of red bumps. Taking Acyclovir. Suggestions?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hello, I believe I have the start of Shingles. I have had a mild case in 1985. I have been under an unusual amount of stress since my sister died on May 22, and all the responsibilities have been on me.
The last several days my skin on the right side of my stomach has been "sensitive" to touch. Today I looked at the skin in that area and there is a red cluster of bumps , elongated red. No pain yet, however, I think I should be taking Acyclovir (sp?) right away and I do have some in my house. The bottle states take two tab. by mouth 5 X a day for seven days. I just took the first two tabs. I'm sure it's shingles and ask you am I taking the Acyclovir correctly? Thank you, XXXXXXX
Posted Fri, 12 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
From your description, the red bumps on the stomach in a belt like fashion are likely to be due to shingles. However a direct examination is necessary for confirmation of diagnosis.
The treatment is done with acyclovir and it is best to start it within 72 hours of appearance of rash. It is taken in a dosage of 800mg orally five times a day for 7-10 days. You can also take mild analgesics for pain relief. In case the lesions are spreading more, are excessively painful then steroids may be needed to control it. In that case i encourage you to consult your physician.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor